MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516900
Medical Device Problem Codes Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter's address: (b)(6).(b)(4).A wallflex esophageal partially covered stent and delivery system were returned for analysis.The stent was received undeployed.Visual examination found the yellow tube and the clear outer sheath were kinked.The blue outer sheath was found twisted.The tip of the delivery system was noted to be kinked.The outer diameter of the distal section of the exterior tube (outer sheath) was measured and was found to be within specifications.No other issues with the stent and delivery system were noted.The damages noted to the delivery system were likely due to procedural factors such as the manner the device was handled and manipulated, or the quantity of force applied in the attempt to cross the lesion during the procedure, which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal partially covered stent was to be used to treat a malignant stenosis in the esophagus during an esophageal stenting procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the device could not cross the lesion.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on investigation result which revealed the tip was kinked (damaged).

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9763496
Report Number3005099803-2020-00627
Device Sequence Number18958785
Product Code ESW
UDI-Device Identifier08714729765240
UDI-Public08714729765240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model NumberM00516900
Device Catalogue Number1690
Device Lot Number0023801156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight52